SVT and digoxin. when should the meds end and other options be considered.
My son was diganosed with SVT when he was only a few days old. He was put on digoxin twice a day and has been on the meds for 4 and 1/2 years. when he was put on the meds we were told that he would outgrow it and be off the meds in a couple years. he starts preschool this year and we were wondering if there is another otpion besides medicine like surgery or something. we want him to wake up everyday without having to take meds and start his day like a normal 4 year old. we saw another pediatriac cardologist friday and he took him off the meds completely but said he had a low mumur and I know from what we've been told no mumur in a kid with svt is normal. so we left him on the meds until we can see his regular cardiologist. someone please help us with answers, we are so sick of the whole medicine routine. I want the meds to be gone but i want him to be safe and healthy.
I was born with a congenital SVT. I took medication for years and finally decided I hated the way they made feel. I underwent a radiofrequency ablation via catheter that fixed 99% of the problem. It was a day procedure with really minimal recovery. I am now perfectly fine and the only time I am symptomatic at all is during pregnancy, and even then it is mild.
My daughter was born with W.P.W. (also an arrhythmia) and she underwent an ablation this January at 2 years old and three months. She had a couple of fainting episodes and felt that ablation was a far preferable route than medications. It was also a simple day procedure for her and she was back to her normal self the next day.
I do know that W.P.W. along with the syncope she experienced put her in the highest indicated class (Class I) for an ablation, whereas SVT in a child under the age of five, where the SVT is well controlled with medications is in the lowest class (Class III) meaning not clinically indicated. Which is probably why your cardiologist hasn't really mentioned the possibility to you.
However, if it is really impacting your son's life and he is having negative effects from the medication I would certainly put it on the table. If the mumur is an indication that he is developing any kind of heart damage from his SVT, that would put him in a higher indicated class (Class IIa I believe) that would make a strong case for an ablation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.